Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 257, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 18, 1995, 6:31 PM CDT for Trego County, Kansas. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Sep 18, 1995, 6:31 PM CDT (23:31 UTC)
- Expired
- Sep 18, 1995, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 182333 RRA SVRDDC KSC195-190030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 631 PM CDT MON SEP 18 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...NORTHERN TREGO COUNTY AT 630 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WAKEENEY. THE STORM WAS NEARLY STATIONARY WITH JUST SLIGHT MOVEMENT TO THE NORTH. HAIL UP TO 1 INCH IN DIAMETER AND TORRENTIAL RAINS ARE LIKELY WITH THIS STORM. DOPPLER RADAR ESTIMATES AROUND 3 INCHES OF RAIN HAS FALLEN NORTH OF WAKEENEY AND ANOTHER 1 TO 2 INCHES IS POSSIBLE. FLOODING MAY OCCUR IN SHALLOW CREEKS AND LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSID AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:36 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 18, 3:36 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON SEP 18 1995 ADAP SHOWS MSTR CONVERG ALONG TROF LINE IN EXTRM WRN KS WITH LITTLE OR NO CAP. ATM DESTBLZG RAPIDLY WITH SUNSHINE BREAKING OUT OVER SWRN KS AHEAD OF TROF. LIS OF -6 TO -8 WITHIN MSTR AXIS ALSO AHD OF TROF. 30K LOW LVL JET FROM S TO ENHANCE MSTR CONVG AND LIFT ALONG BNDRY AND WITH H5 TEMPS ALSO COOLG TO GIVE A GOOD CHANCE OF SVR BREAKING OUT FROM EHA AREA AND OTHER AREA NEAR DDC AND EAST IN MSTR AXIS AND WKG CAP. 88D SHOWS 50 DBZ ECHOES ALREADY NEAR DDC. TROF LINE THRU GCK BY 08Z AND DDC BY 11Z. FROPA GCK 15Z AND DDC 18Z WITH FALLING TEMPS DURG AFTN. SECONDARY VORT THRU SWRN KS TNGT WITH MORE TSTRMS AHD OF FRONT THRU EARLY PM ON TUES. KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 32 min |
| Sep 18, 6:31 PM CDT | Flash Flood Warning | DDC | Trego | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.